Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 16, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Aug 30, 2021, 5:50 AM EDT for Cuyahoga County, Geauga County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2021, 5:50 AM EDT (09:50 UTC)
- Expired
- Aug 30, 2021, 8:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cuyahoga County, OH, Geauga County, OH
The radar
The Cleveland radar (KCLE), 50 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 5:53 AM EDT | HEAVY RAIN 4.1 | 3 Ssw Aquilla, OH | 24 HOUR GAUGE REPORT. |
| Aug 30, 5:59 AM EDT | HEAVY RAIN 3.33 | 1 E Chagrin Falls, OH | |
| Aug 30, 6:20 AM EDT | FLOOD | 3 Nw Burton, OH | HIGH WATER REPORTED ON AQUILLA RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1249 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
323
WGUS41 KCLE 300950
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
550 AM EDT Mon Aug 30 2021
OHC035-055-301245-
/O.NEW.KCLE.FA.W.0016.210830T0950Z-210830T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-Geauga OH-
550 AM EDT Mon Aug 30 2021
The National Weather Service in Cleveland has issued a
* Flood Warning for...
Eastern Cuyahoga County in northeastern Ohio...
Central Geauga County in northeastern Ohio...
* Until 845 AM EDT.
* At 550 AM EDT, Doppler radar and automated rain gauges indicated
heavy rain due to thunderstorms. Flooding is ongoing or expected
to begin shortly in the warned area. Between 2 and 4 inches of
rain have fallen.
* Some locations that will experience flooding include...
Chardon, South Russell, Middlefield, Burton, Chesterland, Chagrin
Falls, Huntsburg, Claridon, Montville, Hunting Valley and Aquilla.
Additional rainfall amounts up to 1 inch are possible in the warned
area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4140 8139 4145 8139 4151 8139 4162 8101
4145 8101
$$
Kahn1 follow-up statement
589
WGUS81 KCLE 301246
FLSCLE
Flood Statement
National Weather Service Cleveland OH
846 AM EDT Mon Aug 30 2021
OHC035-055-301256-
/O.EXP.KCLE.FA.W.0016.000000T0000Z-210830T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cuyahoga OH-Geauga OH-
846 AM EDT Mon Aug 30 2021
...FLOOD WARNING HAS EXPIRED FOR EASTERN CUYAHOGA AND CENTRAL GEAUGA
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4140 8139 4145 8139 4151 8139 4162 8101
4145 8101
$$
GreenawaltWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Aug 30, 4:34 AM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 30, 4:34 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 434 AM EDT Mon Aug 30 2021 .SYNOPSIS... A slow moving cold front will settle south across the area today through Tuesday. This frontal boundary will continue south of the area on Wednesday as the remnants of Tropical Cyclone Ida moves through southern portions of the Ohio River Valley. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Water vapor imagery shows an upper level trough moving from near James Bay this morning into Quebec. A trailing frontal boundary extends from this system to north of Lake Erie this morning. The forecast area resides within the deep moisture axis to the south of this trough. Shortwave energy streaming north ahead of the front will continue to fuel additional scattered showers and thunderstorms early this morning across NE Ohio and NW Pennsylvania while additional activity from earlier in the evening is focused across Central Ohio. This activity is expected to continue to move northeast ahead of the front through about 8 AM before we see the deep layer dry air start to expand across northern portions of the CWA. The front will sneak into NW Ohio first with low levels starting to dry out while the boundary is much slower to clear the rest of the area with westerly flow holding on aloft. The front will be identified more by an infusion of drier and more stable air pushing south across the area this afternoon than a well defined wind shift or significant cooling. Daytime heating will result in 1000-1500 J/kg of ML CAPE across the southern half of the area and expect to see scattered showers and thunderstorms develop and move southeast through the afternoon. Rainfall will remain very efficient, with PW values of 1.8-2.0 inches. Portions of northern Ohio will see clouds scatter out this afternoon with highs expected to reach the mid 80s again, while lower 80s are expected across the south. The frontal boundary will push south to Central Ohio tonight and begin to interact with energy streaming north from the remnants of Ida. Will hold onto low chance pops along and south of approximately Route 30 Monday night and expand northward across eastern Ohio on Tuesday. Heavier rainfall is expected to remain south of the area but a few scattered showers or a thunderstorms remain possible. Northern areas can expect a dry day with sct-bkn mid clouds. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... A quiet short term period is anticipated for our area as the remnants of Ida passes south and east of the area Tuesday night into Wednesday. Can't rule out some rain across the extreme southeast portion of the area, but confidence is low as most model guidance tracks rainfall associated with Ida more east into PA. High temperatures will be much cooler on Wednesday and Thursday, mainly in the mid to upper 70s to perhaps 80. Lower humidity is expected as well. Temperatures at night will feel refreshing, with lows on Wednesday night anticipated to fall into the mid to upper 50s. Higher temperatures in the lower 60s will be found along the lakeshore given the onshore winds and lake temperatures in the upper 70s. On Thursday night, we may see our first nighttime temperatures in the upper 40s in quite a while, particularly across the interior of the area. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Mainly quiet weather is anticipated through the long term period as high pressure settles in across the region Friday and Saturday. Pleasant weather is expected with high temperatures in the upper 70s to lower 80s, mostly sunny skies, and low humidity. By Sunday afternoon and evening, an upper trough will move east across the Upper Great Lakes which could provide enough moisture and lift for some showers and thunderstorms across the area. Highest confidence at this time is across the eastern half of the area, NE OH into NW PA. Temperatures will be slightly warmer on Sunday, into the mid 80s with higher humidity. && .AVIATION /06Z Monday THROUGH Friday/... Area of showers and thunderstorms will move southeast out of the forecast area through 08Z with the only continued impacts are a few departing thunderstorms at YNG and lingering rain at ERI. A cold front still remains north of the area and will settle south towards ERI towards 10Z and slowly move south across the area through the afternoon. This may trigger a few showers and thunderstorms during the morning near ERI with chances returning at MFD/CAK/YNG this afternoon between 18-22Z. Added a vicinity thunder mention to the tafs during the afternoon with uncertainty with coverage. Otherwise, lingering low level moisture will support a sct-bkn MVFR stratocumulus deck on Monday morning between 13-16Z before lifting to VFR. Drier air will spread south into the area behind the front and help to scatter out clouds through the afternoon on Monday. Most sites will see light southwest winds ahead of the front with a wind shift to the west, except near Lake Erie where winds will shift to northwest. Outlook...VFR. && .MARINE... Enhanced southwest flow, 15 to 20 knots, will begin to weaken across the lake through the morning as a weak cold front moves southeast across the lake, turning winds towards the northwest and west, 10 to 15 knots through tonight. Generally northerly winds are then expected to persist across the lake on Tuesday, 10 to 15 knots, before turning more northeasterly and increasing into the 15 to 20 knot range by Tuesday night into Wednesday. Northeast winds will remain elevated through Wednesday night and a Small Craft Advisory will likely be needed during this timeframe. Winds begin to decrease to around 15 knots by Thursday, though remain northerly. WInds will further decrease to around 10 knots by Friday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...Kahn LONG TERM...Kahn AVIATION...KEC MARINE...Kahn
Hazardous weather outlook, Aug 30, 5:14 AM EDT, 36 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 514 AM EDT Mon Aug 30 2021 OHZ011-012-089-PAZ001-310915- Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 514 AM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms this morning will produce locally heavy rainfall and ponding of water on roadways. A moderate swim risk is forecast for Lake Erie beaches through midday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-028>033-036>038-047-PAZ002-003-310915- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 514 AM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms today will produce locally heavy rainfall and ponding of water on roadways. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>010-017>019-027-310915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot- 514 AM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-310915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 514 AM EDT Mon Aug 30 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 12:16 AM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1216 AM EDT Mon Aug 30 2021
OHZ011-013-021-022-300515-
Summit OH-Geauga OH-Portage OH-Cuyahoga OH-
1216 AM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northern Portage,
southern Geauga, east central Cuyahoga and northeastern Summit
Counties through 115 AM EDT...
At 1216 AM EDT, Doppler radar was tracking a strong thunderstorm over
Twinsburg, or 15 miles southeast of Cleveland, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Solon, Hudson, Twinsburg, Streetsboro, Warrensville Heights,
Macedonia, South Russell, Garrettsville, Mantua, Maple Heights,
Aurora, Bedford, Bedford Heights, Parkman, Chagrin Falls, Northfield,
Reminderville, Orange, Moreland Hills and Walton Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4117 8100 4126 8156 4143 8153 4143 8100
TIME...MOT...LOC 0416Z 276DEG 24KT 4134 8145
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnSpecial weather statement, Aug 30, 4:10 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Cleveland OH
410 AM EDT Mon Aug 30 2021
OHZ011-013-021-022-300900-
Summit OH-Geauga OH-Portage OH-Cuyahoga OH-
410 AM EDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of northwestern
Portage, southwestern Geauga, southeastern Cuyahoga and northeastern
Summit Counties through 500 AM EDT...
At 410 AM EDT, Doppler radar was tracking a strong thunderstorm near
Parma, or near Cleveland, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cleveland, Parma, Solon, Twinsburg, Warrensville Heights, Macedonia,
South Russell, Burton, Highland Hills, Mantua, Garfield Heights,
Shaker Heights, Maple Heights, Broadview Heights, Aurora,
Brecksville, Bedford, Beachwood, Seven Hills and Bedford Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4136 8172 4145 8171 4148 8110 4125 8114
TIME...MOT...LOC 0810Z 276DEG 24KT 4139 8165
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KahnThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 8:52 PM EDT | Special Weather Statement | CLE | Lucas, Ottawa, Sandusky, Wood | 53 min |
| Aug 29, 9:09 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 29, 9:29 PM EDT | Special Weather Statement | CLE | Hancock, Seneca | 46 min |
| Aug 29, 9:42 PM EDT | Special Weather Statement | CLE | Medina, Summit | 48 min |
| Aug 29, 9:51 PM EDT | Special Marine Warning | CLE | 84 min | |
| Aug 29, 11:10 PM EDT | Special Marine Warning | CLE | 95 min | |
| Aug 30, 12:13 AM EDT | Areal Flood Advisory | CLE | Cuyahoga, Geauga | 3 hr |
| Aug 30, 12:16 AM EDT | Special Weather Statement | CLE | Portage | 59 min |
| Aug 30, 4:10 AM EDT | Special Weather Statement | CLE | Geauga | 50 min |
| Aug 30, 4:30 AM EDT | Areal Flood Warning | CLE | Cuyahoga, Geauga | 4 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.